MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420576
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthralgia (2355); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534); Swelling/ Edema (4577)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a total knee replacement on the left knee had been performed on (b)(6) 2021, the patient never stopped having pain and swelling; difficulty walking and sitting for a long time; problems going up and down stairs, kneeling and remaining stood up for periods of one hour.The pain is constant and difficulting daily activities.The patient also walks with a limp as the right leg is shorter than the left.Patient has continued physical therapy, but there has not been any change and the knee is not improving.Patient also had manipulation under anesthesia at some point after the knee replacement.The situation is ongoing.The patient is bilateral: the right prosthetic knee was implanted on 2022.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that no supporting medical documentation has been provided as there was reportedly no contact information provided.Based on the limited information provided, definitive contributing clinical factors could not be concluded.The current patient status is unknown.The patient impact beyond that which was reported cannot be determined.No further medical assessment is warranted at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that a decreased range of motion, pain and shortening of the leg has been identified in possible adverse events.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a total knee replacement on the left knee had been performed on (b)(6) 2021 with a legion system, the patient never stopped having pain and swelling; difficulty walking and sitting for a long time; problems going up and down stairs, kneeling and remaining stood up for periods of one hour.The pain is constant and difficulting daily activities.The patient also walks with a limp as the right leg is shorter than the left.Patient has continued physical therapy, but there has not been any change and the knee is not improving.Patient also had manipulation under anesthesia at some point after the knee replacement.The situation is ongoing.The patient is bilateral: the right prosthetic knee was implanted on 2022.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15591238
Report Number1020279-2022-04397
Device Sequence Number16694416
Product Code JWH
UDI-Device Identifier00885556035252
UDI-Public00885556035252
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420576
Device Catalogue Number71453211
Device Lot Number20CM14381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer09/19/2022
11/03/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date10/19/2022
11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II RESURF PAT 32MM (PART NUMBER: 71420576)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown